New York, 2010Hail and Damaging Winds in New York, June 24, 2010
June 24, 2010 · NWS OKX · 32 events in 6 counties and zones
A cold front and strong upper level trough moved across the Tri-State, triggering severe thunderstorms across Southeast New York during the afternoon. This included both supercells and squall lines, producing severe winds and hail across the Lower Hudson Valley, New York City, and Long Island.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $480,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front and strong upper level trough moved across the Tri-State, triggering severe thunderstorms across Southeast New York during the afternoon. This included both supercells and squall lines, producing severe winds and hail across the Lower Hudson Valley, New York City, and Long Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 24, 10:59 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Jun 24, 10:59 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1159 AM EDT THU JUN 24 2010
.SYNOPSIS...
A COLD FRONT WILL PASS ACROSS THE AREA THIS AFTERNOON. HIGH PRESSURE
BUILDS IN BEHIND THE FRONT TONIGHT INTO THE WEEKEND. A SERIES OF
FRONTAL BOUNDARIES WILL THEN IMPACT THE AREA LATER SATURDAY INTO THE
BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT AS OF 16Z WAS THROUGH CENTRAL OH...WITH A SURFACE
TROUGH EXTENDING FROM CENTRAL NY STATE INTO NJ AND SERN PA. A
SECOND COLD FRONT WAS DRAPED ACROSS SRN PORTIONS OF QUEBEC INTO
LAKE ONTARIO. TSTMS BEGINNING TO FIRE AHEAD OF THE FRONT IN
SCENTRAL PA. TSTM COMPLEX OVER NERN PA WILL LIKELY INTENSIFY AS IT
REACHES THE MORE UNSTABLE AIRMASS ACROSS ORANGE COUNTY THIS
AFTERNOON. THE COMPLEX IS MOVING EWD AT ABOUT 45KT...SO WILL REACH
WRN PORTIONS OF THE COUNTY AROUND 17Z. ISOLATED DEVELPMENT IS
POSSIBLE AHEAD OF THIS FEATURE. ELSWHERE...THE CAP IS
WEAKENING...SO ISOLATED DEVELOPMENT IS POSSIBLE EARLY THIS
AFTERNOON BEFORE THE MAIN UPPER LEVEL FORCING ARRIVES AFTER 18Z.
ONE MORE HOT DAY EXPECTED AS TEMPS ALOFT WARM SLIGHTLY FROM WHAT WAS
OBSERVED YESTERDAY. WITH EXPECTED STEEP DRY ADIABATIC LAPSE RATES
AND PLENTY OF MIXING...SURFACE TEMPS SHOULD RISE TO NEAR 90...OR
IN THE 90S MOST PLACES AS H8 TEMPS HOVER AROUND 20C. CLOUDS WILL
BE THE ONLY INHIBITING FACTOR WITH REGARD TO MAXIMUM TEMPERATURES
TODAY AS WINDS REMAIN WEST...THEN NORTHWEST. FEEL NAM BASED MOS
TEMPS A TAD TOO HIGH AND WILL FOLLOW A MAV/MET BLEND...WHICH COMES
CLOSE TO EARLIER DATABASE. DISCARDED GFS LAMP MOS AS I FEEL IT IS
TOO LOW...SURPRISINGLY LOW IN FACT AS OF 6Z.
WITH WESTERLY FLOW THROUGH A DEEP LAYER AND PLENTY OF
MIXING...EXPECT DEW POINTS TO DROP SOMEWHAT THROUGH THE DAY TODAY.
IF THIS DOES INDEED OCCUR...HEAT INDICES WILL REMAIN IN THE 90S. A
HEAT ADVISORY IS ISSUED FOR 100 DEGREE HEAT INDICES FOR 2 HOURS OR
MORE. CONFIDENCE THAT THIS WILL OCCUR AS NOT QUITE THERE FOR NYC
METRO...BUT NEVERTHELESS IT WILL BE QUITE HOT TODAY.
AS FOR CONVECTION...FORECAST AREA REMAINS IN SLIGHT RISK TODAY FOR
SEVERE THUNDERSTORMS. DEEPEST MOISTURE AND STRONGEST LIFT ASSOCIATED
WITH MID AND UPPER LEVEL TROUGH REMAINS TO THE NORTH OF THE CWA.
HOWEVER...SHEAR PROFILES...STRONG MID LEVEL WIND AND MODERATE
INSTABILITY WITH CAPES 1000 TO 2000 J/KG WILL SUPPORT POSSIBLE
STRONG TO SEVERE CELLS TODAY. FAVORABLE H2 JET POSITION PROGGED
LATE IN THE DAY AS WELL. AMOUNT OF DRY AIR THROUGH THE COLUMN AND
AMOUNT OF LIFT THE MAIN ISSUE TODAY...BUT ANY STORM THAT DOES MOVE
INTO THE CWA HAS THE CHANCE TO PRODUCE STRONG AND DAMAGING WINDS.
AGAIN...PROFILES DO SUPPORT SUPERCELLS TODAY...MAINLY DURING THE
MID AFTERNOON HOURS.
DUE TO STRONG SOUTHWESTERLY FLOW AND ROUGH SURF...THERE IS A
MODERATE RISK OF RIP CURRENTS FOR ATLANTIC FACING BEACHES TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
FRONTAL TIMING REMAINS SIMILAR...AND ANY LINGERING CONVECTION
QUICKLY GIVES WAY TO DRY WEATHER AND LOW POPS AFTER 00Z FRIDAY.
SKIES WILL CLEAR...AND HUMIDITY LEVELS WILL DROP.
DRIER WEATHER EXPECTED FRIDAY AS HIGH PRESSURE BUILDS. THERMAL
TROUGH DEVELOPS FRIDAY AS SFC TEMPS WARM...BUT NO CONVECTION IS
EXPECTED WITH HIGH PRESSURE FIRMLY IN CONTROL. TEMPERATURES WILL
RETURN CLOSER TO NORMAL LEVELS. ONCE AGAIN FOLLOWED A MAV/MET BLEND
FRIDAY. THIS TIME...MAV OUTPUT APPEARS TOO HIGH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SHORTWAVE APPROACHES LATE SAT AFTERNOON IN NORTHWEST TO SOUTHEAST
STEERING FLOW. MODELS DO INDICATE POTENTIAL CONVECTION LATER IN THE
DAY SATURDAY.
SFC LOW PRESSURE CROSSES THE AREA SATURDAY NIGHT ALONG WARM FRONTAL
BOUNDARY...AND UNSETTLED WEATHER REMAINS INTO SUNDAY AS
THIS FRONTAL BOUNDARY APPEARS TO SET UP IN THE VICINITY OF
THE TRI-STATE AREA. FLOW BRIEFLY BECOMES ZONAL AT THE MID LEVELS
WHICH ALLOWS FOR ANOTHER...STRONGER AREA OF LOW PRESSURE TO
QUICKLY APPROACH THE NORTHEAST SUNDAY NIGHT INTO EARLY MONDAY.
WHILE GLOBAL MODELS/ENSEMBLES DIFFER SLIGHTLY ON STRENGTH AND
PLACEMENT OF LOW...IT DOES APPEAR THAT AREA REMAINS UNSETTLED AS
THESE MODELS DO AGREE WITH SUB 1000 MB LOW AND FRONT REMAINING IN
OUR VICINITY. COLD FRONTAL PASSAGE OCCURS MONDAY AFTERNOON INTO
MONDAY EVENING. UNSETTLED WEATHER WILL CONTINUE INTO TUESDAY AS
MID-LEVEL FLOW SHARPENS TO YIELD A RATHER DEEP 500 MB TROUGH/LOW.
SOME PVA AND POSSIBLE WEAK SURFACE LOW PRESSURE REFLECTION OVER
THE REGION WILL KEEP CHANCE SHOWER ACTIVITY IN THE FORECAST. WITH
THE MID- LEVEL TROUGH REMAINING OVER THE REGION ON WEDNESDAY...WE
WILL LIKELY SEE COOLER CONDITIONS THAN WE HAVE SEEN RECENTLY.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MONDAY PRIOR TO
FRONTAL PASSAGE...AS 500 MB HEIGHTS AND 850 MB TEMPERATURES STAY
ELEVATED. WITH CLOUDS...POTENTIAL PRECIPITATION...AND ENTRANCE OF
MID-LEVEL TROUGH ON TUESDAY...TEMPERATURES WILL RETURN TO NORMAL
LEVELS. ON WEDNESDAY...PRESENCE OF MID-LEVEL TROUGH AND FALLING 500
MB HEIGHTS WILL RESULT IN BELOW NORMAL TEMPERATURES FOR THE AREA.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
UPDATED TAFS TO INCLUDE A TSRA GROUP AS CONFIDENCE GROWING HIGHER
THAT THUNDERSTORMS WILL IMPACT THE NYC AIRSPACE. HIGH CONFIDENCE
THAT STORMS WILL IMPACT THE NYC TERMINALS BETWEEN 19Z AND 23Z.
THIS MAY BE AN HOUR EARLIER FOR KSWF AND AN HOUR LATER FOR
TERMINALS EAST OF NYC. ANY THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING MVFR CONDITIONS. IN ADDITIONS...THUNDERSTORM MAY BE
CAPABLE OF PRODUCING WINDS GUSTS UP TO 40 KT.
OTHERWISE...SOUTHWEST WINDS GUSTING INTO THE LOW TO MID 20S WILL
SHIFT TOWARDS THE NORTHWEST WITH THE PASSAGE OF A COLD FRONT.
AFTER MIDNIGHT...THE GUSTS SHOULD END AND SPEEDS WILL DIMINISH.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
KEWR FCSTR COMMENTS: WIND DIRECTION MAY BE CLOSER TO 230-240 AT
TIMES UNTIL 15Z. AMENDMENT MAY BE NEEDED FOR THUNDERSTORMS.
KEWR HOURLY WIND FORECAST
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
24/15Z 26015G23KT
24/16Z 27016G24KT
24/17Z 28017G25KT
24/18Z 28017G25KT
24/19Z 28017G25KT
24/20Z 29018G26KT
24/21Z 29018G26KT
24/22Z 30017G25KT
24/23Z 32014G22KT
25/00Z 33012G20KT
KJFK FCSTR COMMENTS: AMENDMENT MAY BE NEEDED FOR THUNDERSTORMS.
KJFK HOURLY WIND FORECAST IN SUPPORT OF RUNWAY 31L/13R CLOSURE ALL
WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
24/12Z 24011G18KT
24/13Z 24013G19KT
24/14Z 24014G21KT
24/15Z 24014G22KT
24/16Z 24015G23KT
24/17Z 24016G24KT
24/18Z 25017G25KT
24/19Z 25018G26KT
24/20Z 25019G27KT
24/21Z 25019G27KT
24/22Z 26018G26KT
24/23Z 27015G23KT
25/00Z 29013G21KT
KLGA FCSTR COMMENTS: AMENDMENT MAY BE NEEDED FOR THUNDERSTORMS.
KTEB FCSTR COMMENTS: AMENDMENT MAY BE NEEDED FOR THUNDERSTORMS.
KHPN FCSTR COMMENTS: AMENDMENT MAY BE NEEDED FOR THUNDERSTORMS.
KISP FCSTR COMMENTS: AMENDMENT MAY BE NEEDED FOR THUNDERSTORMS.
OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
FRI...VFR
SAT-MON...MAINLY VFR...BUT SUB VFR POSSIBLE AT TIMES FROM LATE
SATURDAY AFTERNOON THROUGH MONDAY.
&&
.MARINE...
WINDS WILL INCREASE AHEAD OF THE NEXT COLD FRONT APPROACHING THE
COASTAL WATERS. WIND GUSTS PROBABLY HIGHER CLOSER TO SEA LAND
INTERFACE WHERE BETTER MIXING WILL BE OCCURRING. SCA WILL REMAIN IN
EFFECT FOR THE WATERS FOR THE AFTERNOON INTO EARLY EVENING BEFORE
WINDS TURN MORE NORTHWESTERLY AND DIMINISH BY LATER TONIGHT. LOCALLY
LOWER VSBYS AND HIGHER WINDS AND SEAS POSSIBLE WITH SHOWER AND
THUNDERSTORM ACTIVITY BEFORE AND DURING COLD FRONTAL PASSAGE.
WAVEWATCH GUIDANCE WITHIN 1 FT OF BUOYS IN OUR COASTAL ZONES AS OF
00Z. THIS WAS FOLLOWED THROUGH FRIDAY. EXPECT SEAS AND WINDS TO
REMAIN BELOW SCA LATER THURSDAY NIGHT THROUGH SATURDAY. NEXT LOW
PRESSURE SYSTEM APPROACHES LATE SATURDAY NIGHT AND MOVES NORTHEAST
OF THE WATERS ON SUNDAY WITH A STATIONARY FRONTAL BOUNDARY LINGERING
NEARBY. MODEL UNCERTAINTY EXISTS HERE WITH POSITION AND STRENGTH OF
THIS LOW. LOWERED WINDS TO ACCOUNT FOR A TRACK CLOSER TO THE COASTAL
WATERS AND LESS OF A PRESSURE GRADIENT. LIKEWISE...WAVEWATCH
GUIDANCE LOWERED SATURDAY NIGHT THROUGH MONDAY FOR OUTER OCEAN
AREAS WHERE IT SEEMED TO INCREASE TOO MUCH. SCA POSSIBLE FOR
HIGHER SEAS ON OUTER EASTERN OCEAN ZONES FOR EARLY SUNDAY AND
MONDAY BEFORE ANOTHER COLD FRONT MOVES THROUGH.
&&
.HYDROLOGY...
SCATTERED TSTMS EXPECTED TODAY. WIDESPREAD BASIN AVERAGES REMAIN
UNDER A QUARTER TO HALF AN INCH DUE TO THE SCATTERED NATURE OF THE
RAIN TODAY. HOWEVER...LOCALLY HEAVY RAIN AND URBAN/POOR DRAINAGE FLOODING
REMAINS A POSSIBILITY.
MAINLY DRY WEATHER IS THEN EXPECTED THROUGH FRIDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345-350-353-355.
&&
SYNOPSIS...PW
NEAR TERM...JMC/PW
SHORT TERM...PW
LONG TERM...
AVIATION...BC
MARINE...JM
HYDROLOGY...PWHazardous weather outlook, Jun 24, 11:35 AM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1235 PM EDT THU JUN 24 2010
ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011-
NYZ067>074-078-079-250915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
1235 PM EDT THU JUN 24 2010
...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075>077-080-081-250915-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1235 PM EDT THU JUN 24 2010
...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
IN ADDITION TO THE SEVERE WEATHER POTENTIAL...THERE IS A MODERATE
RISK FOR RIP CURRENTS ALONG OCEAN BEACHES THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
JMC
In the hours before
Special weather statement, Jun 24, 11:34 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1234 PM EDT THU JUN 24 2010
NYZ067-068-070-241730-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-
1234 PM EDT THU JUN 24 2010
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WESTCHESTER...ORANGE AND
PUTNAM COUNTIES...
AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLOWEMOC TO 16
MILES SOUTHWEST OF MILFORD...MOVING EAST AT 70 MPH.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7474 4151 7448 4160 7438 4164 7427
4160 7421 4159 7414 4162 7410 4159 7405
4159 7396 4145 7398 4150 7392 4152 7364
4126 7381 4126 7397 4129 7395 4132 7398
4126 7407 4126 7451 4134 7469 4143 7476
NVEvent by event
26 thunderstorm wind, 5 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Orange
- When
- June 24, 12:00 PM EST
- Where
- Orange County, 1.07 mi WSW of Middletown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 41.444, -74.439
A tree was reported down on a house on California Avenue.
Lightning, Orange
- When
- June 24, 12:10 PM EST
- Where
- Orange County, Hamptonburg
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 41.430, -74.270
Lightning struck trees in Hamptonburgh.
Thunderstorm Wind, Orange
- When
- June 24, 12:11 PM EST
- Where
- Orange County, Middletown
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 41.450, -74.420
Many trees and wires were reported down throughout Middletown, causing multiple accidents. One tree landed on a garage, causing it to collapse, resulting in one injury. In addition, a piece of the roof of Middletown High School was blown off, protective tiles covering the football field were damaged, windows were blown out at some commercial buildings near the High School, and at least one tree fell on the roof of a car.
Thunderstorm Wind, Orange
- When
- June 24, 12:15 PM EST
- Where
- Orange County, Washingtonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Newspaper
- Coordinates
- 41.430, -74.170
Trees were reported down in Washingtonville.
Thunderstorm Wind, Putnam
- When
- June 24, 12:27 PM EST
- Where
- Putnam County, 0.42 mi NNE of Cold Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Park/Forest Service
- Coordinates
- 41.426, -73.968
A tree fell onto a car at Little Stony Point in Hudson Highlands State Park.
Thunderstorm Wind, Putnam
- When
- June 24, 12:45 PM EST
- Where
- Putnam County, 1.16 mi N of Haviland Hollow
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 41.497, -73.581
A large tree was reported down across Route 22.
Thunderstorm Wind, Queens
- When
- June 24, 1:39 PM EST
- Where
- Queens County, 2.11 mi NNW of Corona
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.779, -73.881
A gust of 54 knots was measured at LaGuardia Airport.
Thunderstorm Wind, Bronx
- When
- June 24, 1:42 PM EST
- Where
- Bronx County, 1.11 mi ESE of Throggs Neck
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 40.812, -73.802
Trees and tree limbs were reported down on the campus of SUNY Maritime.
Hail, Queens
- When
- June 24, 1:44 PM EST
- Where
- Queens County, 1.61 mi ENE of Flushing Arpt
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.788, -73.791
Hail of at least golf ball size fell on the Queens side of the Throgs Neck Bridge, with at least one car dented.
Thunderstorm Wind, Queens
- When
- June 24, 1:45 PM EST
- Where
- Queens County, 0.54 mi ENE of Little Neck
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.772, -73.740
Numerous utility poles, street lamps, and trees were reported down in Northeastern Queens, with the worst damage in Little Neck and Douglaston. At least one chimney was collapsed, and trees fell on several vehicles, including a mini-van, totaling the vehicle, and destroying a double bass inside.
Thunderstorm Wind, Nassau
- When
- June 24, 1:45 PM EST
- Where
- Nassau County, 1.71 mi WSW of Kings Pt
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 40.810, -73.760
A gust of 74 mph was measured at the Kings Point NOAA/National Ocean Service Tide Gauge.
Thunderstorm Wind, Nassau
- When
- June 24, 1:50 PM EST
- Where
- Nassau County, 0.85 mi SSE of Roslyn Estates
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.768, -73.665
A tree was reported down on I U Willets Road.
Thunderstorm Wind, Nassau
- When
- June 24, 1:50 PM EST
- Where
- Nassau County, 1.1 mi NE of Lake Succes
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.760, -73.704
A tree was reported down on the Northern State Parkway near Lakeville Road/Exit 25.
Thunderstorm Wind, Nassau
- When
- June 24, 1:50 PM EST
- Where
- Nassau County, 0.69 mi W of Kensington to 0.27 mi SSE of Kensington
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.798, -73.743
Several dozen trees and power lines were reported down in Great Neck, with several trees uprooted. A NWS Storm Survey found an area of damage that extended over a broad area extending from Old Pond Road east to Hampshire Road, with downed trees facing south and east in those areas respectively in a fanned-out fashion indicative of a microburst. The most severe damage in this swath was concentrated along Old Pond and Strathmore Roads, with dozens of healthy hardwood and pine trees uprooted or snapped in two. This damage is indicative of maximum winds of 100 mph. The path length and maximum path width of the microburst were 0.75 miles. Some of the trees fell onto houses and cars.
Thunderstorm Wind, Nassau
- When
- June 24, 1:50 PM EST
- Where
- Nassau County, Manhasset
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 40.800, -73.680
Numerous trees were reported down across roads in Manhasset.
Thunderstorm Wind, Nassau
- When
- June 24, 1:53 PM EST
- Where
- Nassau County, 1.2 mi E of East Hills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.780, -73.577
A tree was reported down that covered 2 lanes of the westbound Long Island Expressway (I-495) Service Road (Store Hill Road) in the vicinity of Powells Lane.
Hail, Nassau
- When
- June 24, 1:54 PM EST
- Where
- Nassau County, 0.68 mi NNW of Mineola
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.759, -73.635
Nickle to quarter size hail was reported in East Williston.
Hail, Nassau
- When
- June 24, 1:55 PM EST
- Where
- Nassau County, 0.52 mi W of Albertson
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.770, -73.640
Nickle size hail was reported.
Hail, Nassau
- When
- June 24, 1:55 PM EST
- Where
- Nassau County, 1.02 mi NNE of Albertson
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.785, -73.626
Quarter size hail was reported near Exit 39 of The Long Island Expressway (I-495).
Thunderstorm Wind, Nassau
- When
- June 24, 1:55 PM EST
- Where
- Nassau County, Floral Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.720, -73.650
Large tree limbs were reported down.
Thunderstorm Wind, Nassau
- When
- June 24, 1:55 PM EST
- Where
- Nassau County, 0.85 mi NNW of Albertson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.780, -73.639
Tree limbs were reported down along the Northern State Parkway between exits 26-31.
Thunderstorm Wind, Suffolk
- When
- June 24, 1:57 PM EST
- Where
- Suffolk County, 0.87 mi SW of Beixedon Estates
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.060, -72.430
Several large tree limbs were reported down on area roadways in the Town of Southhold.
Thunderstorm Wind, Nassau
- When
- June 24, 2:00 PM EST to 2:02 PM EST
- Where
- Nassau County, 0.51 mi NE of North Wantagh
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 40.726, -73.514
A large tree fell onto a house in Levittown.
Thunderstorm Wind, Nassau
- When
- June 24, 2:00 PM EST
- Where
- Nassau County, 0.17 mi NW of Garden City Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.732, -73.652
Large tree limbs were reported down on Rockaway Avenue in Glenn Cove.
Thunderstorm Wind, Nassau
- When
- June 24, 2:00 PM EST
- Where
- Nassau County, Hicksville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 40.780, -73.500
Numerous trees were reported down in Hicksville, damaging at least one car.
Thunderstorm Wind, Nassau
- When
- June 24, 2:02 PM EST
- Where
- Nassau County, North Massapequa
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 40.720, -73.450
Trees and wires were reported down in North Massapequa.
Thunderstorm Wind, Nassau
- When
- June 24, 2:02 PM EST
- Where
- Nassau County, North Bellmore
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 40.700, -73.550
Numerous trees were reported down in North Bellmore.
Hail, Nassau
- When
- June 24, 2:05 PM EST
- Where
- Nassau County, 0.84 mi ESE of North Massapequa
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 40.718, -73.434
Quarter size hail was reported on Hyman Drive in Farmingdale.
Thunderstorm Wind, Suffolk
- When
- June 24, 2:08 PM EST
- Where
- Suffolk County, 0.59 mi NE of Lindenhurst
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 40.687, -73.374
A large tree limb fell on a 7 year old boy in Lindenhurst, causing a head injury.
Thunderstorm Wind, Suffolk
- When
- June 24, 2:10 PM EST
- Where
- Suffolk County, 0.15 mi ESE of West Babylon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.719, -73.347
Trees and wires were reported down at the intersection of Belmont and Sheffield Avenues in West Babylon.
Thunderstorm Wind, Suffolk
- When
- June 24, 2:21 PM EST
- Where
- Suffolk County, 0.83 mi ENE of Babylon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.706, -73.306
Tree limbs and power lines were reported down in West Islip, some blocking roadways.
Thunderstorm Wind, Suffolk
- When
- June 24, 2:44 PM EST
- Where
- Suffolk County, 0.87 mi NE of Babylon
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 40.707, -73.306
Numerous trees were reported down on roadways in West Islip.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 24, 20103 deaths · 2 events
- Tornado and Damaging Winds in Connecticut, June 24, 201030 injured · $6.8 million · EF1 · 22 events
- Hail and Damaging Winds in New Jersey, June 24, 20101 death · 2 injured · $751,000 · 1.25 in hail · 15 events
- Lightning Strike in Texas, June 24, 20101 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 24 to 25, 2010$1.5 million · 2.5 in hail · 34 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20102 injured · $1.9 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in Massachusetts, June 24, 2010$287,000 · 1.75 in hail · 30 events
- Damaging Winds in Virginia, June 24, 20101 injured · $282,000 · 70 kt wind · 21 events
- Flash Flood and Hail in New Mexico, June 24, 2010$750,000 · 0.88 in hail · 2 events
- Damaging Winds in West Virginia, June 24, 2010$439,000 · 87 kt wind · 5 events
- Flash Flood and Hail in Arkansas, June 24, 2010$382,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Texas, June 24, 2010$200,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241978, 244724, 241982, 244725, 241983, 241984, 241997, 244699, 241965, 241985, 241999, 241988, 242000, 242001, 244715, 241990, 241966, 241967, 241968, 241991, 244695, 241992, 241993, 244701, 244717, 244078, 244716, 241969, 241994, 241995, 241996, 241998.